Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Health anxiety sufferer here! Starting on Zoloft and Buspar, feeling nervous...  (Read 1353 times)

0 Members and 1 Guest are viewing this topic.

Offline treadstone

  • Jr. Member
  • **
  • Posts: 79
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
    • Poke This Member
It's Day 5 now. I've slept rather poorly the last couple of nights, I feel dizzy and slightly nauseous, and my whole body hurts. I'm also anxious about half the time, and when I am, it feels worse than normal. However, when I'm not anxious, I feel a little better than I normally do, and I'm able to focus a bit more. I think. It's hard to tell this early. I hope I can get a better night's sleep tonight because I'm running on maybe 7 hours of sleep over the last two nights. I know that's par for the course for some folks, but I'm not used to it!
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 5547
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
I hope I can get a better night's sleep tonight because I'm running on maybe 7 hours of sleep over the last two nights. I know that's par for the course for some folks, but I'm not used to it!

If it persists then ask your doctor to prescribe a small dose, 25-50mg, of trazodone (Desyrel) which is often prescribed for SSRI induced insomnia. It is a sedating antidepressant which at low doses only acts as a antihistamine so won't affect the Zoloft or Buspar.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline treadstone

  • Jr. Member
  • **
  • Posts: 79
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
    • Poke This Member
Thank you, insights! You always have good advice.

I slept better last night, about 7 hours' worth! I feel pretty rubbish today, though. Since I woke up, my heart has been thudding uncomfortably in my chest and my stomach feels heavy. I'm trying not to get too anxious about things, but I have a lot of housework to do today. I just took my 25mg Zoloft and 5mg Buspar. I worry about how I'll feel when I already feel this out of sorts.

Last evening was really weird. About 6 hours after I took my zoloft/buspar yesterday, I became very restless. I couldn't sit still. I kept sitting up in bed, then lying back down, then raising both my arms behind my head, then putting them back at my side, then sitting up, then lying back down, then rolling onto my left side and then my right side. I'm still quite antsy right now but I can keep still, at least.

I've read a lot of inspiring stories about how Zoloft can really help if you just endure the first few weeks of weirdness. I guess one advantage of being unemployed right now is that I can deal with this in the privacy of my own home.  :laugh3:
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 5547
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
but I have a lot of housework to do today

Good. Exercise is good for both body and anxiety, plus it will take your mind off things. When you've finished your place you can come and do mine...purely as therapy of course.   :bigsmile:

Quote
About 6 hours after I took my zoloft/buspar yesterday, I became very restless.

That's all the extra serotonin at work. According to the popular mythology, serotonin is the feel good neurotransmitter. The myth is wrong. It causes most of the more unpleasant side-effects, including heightened anxiety. Not that neurotransmitters actually have an intrinsic quality. It all depends on the function of the receptors they bind with. Your brain will adapt to the extra serotonin activity and begin down-regulating its synthesis and expression after a few weeks.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline treadstone

  • Jr. Member
  • **
  • Posts: 79
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
    • Poke This Member
Well, it's been a week and I think things are going alright!

Yesterday was very difficult - I had a pretty gnarly ache in my chest that lasted all day. Today is turning out MUCH better. :)
Bookmark and Share

Offline treadstone

  • Jr. Member
  • **
  • Posts: 79
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
    • Poke This Member
Whoo! I spoke too soon. My heart has been racing for two and a half hours, and I feel so tired and unable to focus on anything. I would fall asleep right now if I could but my heart is pounding too hard. Hope this passes soon!
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 5547
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Whoo! I spoke too soon. My heart has been racing for two and a half hours, and I feel so tired and unable to focus on anything.

These symptoms are almost certainly anxiety based and not a direct effect of the meds. If you have Benadryl available it may help.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline treadstone

  • Jr. Member
  • **
  • Posts: 79
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
    • Poke This Member
Whoo! I spoke too soon. My heart has been racing for two and a half hours, and I feel so tired and unable to focus on anything.

These symptoms are almost certainly anxiety based and not a direct effect of the meds. If you have Benadryl available it may help.

Ian

I figured! Thanks again insights. I don't have any Benadryl, but I'm making myself some chamomile tea. It might help in some small way. :)
Bookmark and Share

Offline treadstone

  • Jr. Member
  • **
  • Posts: 79
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
    • Poke This Member
Day 9 is here. The last 24 hours have been unpleasant, to say the least. I've had a hollow aching in my chest just about the entire time, uncomfortable breathing, stomach cramps and heaviness, tiredness and inability to focus, and a pounding heart. I've dealt with all of these things individually in the past, but never have I had them all for hours and hours at a time like this. I guess when you have health anxiety, and you start taking a medication that might increase anxiety in the beginning, this is what you feel.

I'm going to try and be more careful about what I eat today. Maybe I can at least ward off the stomach trouble.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 5547
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
I'm going to try and be more careful about what I eat today. Maybe I can at least ward off the stomach trouble.

It may not make much difference. The problem isn't the food per se. The gut is the most serotonergic organ of the body making and using about 95% of the body's serotonin. The brain makes and uses less than 2%. As a result, serotonergic antidepressants can initially play havoc with the gut.

It has its own nervous system which is also directly connected to the heart, lungs and brain via the vagus nerves and has some degree of control over those organs which is probably at least partly responsible for your other symptoms too.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags: